Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 56, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 3, 2022, 3:44 PM EDT for Montgomery County, Toombs County, Wheeler County, Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2022, 3:44 PM EDT (19:44 UTC)
- Expired
- May 3, 2022, 4:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Montgomery County, GA, Toombs County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 112 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 3:50 PM EDT | HAIL 0.7 | Alston, GA | DIME SIZED HAIL WAS REPORTED AT A BUSINESS IN ALSTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 982 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
473
WUUS52 KFFC 031944
SVRFFC
GAC209-279-309-032030-
/O.NEW.KFFC.SV.W.0056.220503T1944Z-220503T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
344 PM EDT Tue May 3 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Central Toombs County in southeastern Georgia...
Southeastern Wheeler County in central Georgia...
Southern Montgomery County in central Georgia...
* Until 430 PM EDT.
* At 344 PM EDT, a severe thunderstorm was located over Uvalda, or 11
miles southeast of Mount Vernon, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lyons, Vidalia, Uvalda, Higgston, Santa Claus, Alston, Center,
Toombs Central, McNatt Falls, South Thompson, English Eddy, Rock
Springs, Cedar Crossing, Johnson Corner, Charlotteville and Grays
Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3207 8264 3229 8236 3199 8222 3195 8239
3196 8240 3195 8241 3197 8243 3196 8246
3197 8248 3196 8250 3195 8248 3195 8249
3196 8251 3196 8257 3193 8261
TIME...MOT...LOC 1944Z 245DEG 11KT 3202 8251
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
502
WWUS52 KFFC 031958
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
358 PM EDT Tue May 3 2022
GAC209-279-309-032030-
/O.CON.KFFC.SV.W.0056.000000T0000Z-220503T2030Z/
Toombs GA-Wheeler GA-Montgomery GA-
358 PM EDT Tue May 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL TOOMBS...SOUTHEASTERN WHEELER AND SOUTHEASTERN MONTGOMERY
COUNTIES...
At 358 PM EDT, a severe thunderstorm was located over Uvalda, or 10
miles northwest of Plant Hatch, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lyons, Vidalia, Uvalda, Higgston, Santa Claus, Alston, Center, Toombs
Central, McNatt Falls, South Thompson, English Eddy, Rock Springs,
Cedar Crossing, Johnson Corner, Charlotteville and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3213 8256 3229 8236 3199 8222 3195 8239
3196 8240 3195 8241 3197 8243 3196 8246
3197 8248 3196 8250 3195 8248 3195 8249
3196 8251 3196 8257 3193 8261
TIME...MOT...LOC 1958Z 245DEG 11KT 3204 8246
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$882
WWUS52 KFFC 032020
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
420 PM EDT Tue May 3 2022
GAC209-279-309-032030-
/O.EXP.KFFC.SV.W.0056.000000T0000Z-220503T2030Z/
Toombs GA-Wheeler GA-Montgomery GA-
420 PM EDT Tue May 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TOOMBS...SOUTHEASTERN
WHEELER AND SOUTHEASTERN MONTGOMERY COUNTIES WILL EXPIRE AT 430 PM
EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3213 8256 3229 8236 3199 8222 3195 8239
3196 8240 3195 8241 3197 8243 3196 8246
3197 8248 3196 8250 3195 8248 3195 8249
3196 8251 3196 8257 3193 8261
TIME...MOT...LOC 2020Z 245DEG 11KT 3206 8240
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:06 PM EDT, 38 minutes earlier.
Area forecast discussion, May 3, 3:06 PM EDT, 38 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 306 PM EDT Tue May 3 2022 .SHORT TERM /Tonight through Wednesday Night/... Summer time has arrived. Daytime heating could lead to a few convective driven thunderstorms across the area; however RH values remain on the low side today, with minimal values falling into the low 40s and mid 30s this afternoon. Dry air aloft and minimal lift in the area will likely help to keep the lid on widespread thunderstorm development. A weak boundary combined with the effects of the sea breeze could spawn a few thunderstorms across the eastern and central part of the CWA. With steep low level lapse rates and moderate CAPE (up to 3,000J/KG) there could be the threat of isolated downbursts and severe hail. Some models, especially the HRRR, has a quick wave out ahead of a weak boundary that could bring a line of thunderstorms into NW Georgia including the metro area. But given the unimpressive parameters, it's unlikely that this will produce any severe weather other than gusty winds and some brief heavy rain. A CU field has been growing and expanding over the past few hours out ahead of a stationary front off to the west. Strong southerly flow at 5 to 10 kts could gust up to 20kts this afternoon. temperatures are expected to be in the mid to upper 80s today; with some areas across central GA reaching the low 90s. This trend of warm temperatures will likely continue into the long term. Vaughn .LONG TERM /Thursday through Tuesday/... Active weather is expected for the first half of the extended forecast, with a cold front moving through on Friday. The second half of the extended forecast looks fairly quiet with high pressure and drier conditions. The summer-like pattern will last through the end of the week. A stalled front across northern Ga on Thursday will push northward on Friday as a warm front, leaving all of the CWA within the warm sector ahead of the approaching cold front. The front looks to move through on later Friday/early Saturday. High pressure will build in behind the front later Saturday. A cooler and drier airmass will settle over the CWA for the late weekend into very early next week. Temps/humidity will quickly moderate towards more early summer like values by the middle of the week. Thunderstorms are anticipated along and ahead of the cold front on Friday. Lapse rates look to be weak at this time, but shear and instability are looking to be fairly decent and in phase. A few strong storms will definitely be possible with some potential for a few severe thunderstorms. NListemaa && .AVIATION... 18Z Update... Scattered CU field will gradually fill in this afternoon creating a SCT250 deck with FEW050 possible. Afternoon diurnal TSRA is possible today with VCSH beginning at 20Z. A Prob30 is in place from 04 to 08Z for a line of TSRA but confidence remains low at this time. Winds will remain SW at 10 to 15kts gusting up to 25kts this afternoon. Some low visbi/FG is possible in the morning, but it's looking increasingly like it will be a localized incident. //ATL Confidence...18Z Update... Low to medium on TSRA overnight and morning fog. High on all other elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 64 87 61 88 / 20 30 0 10 Atlanta 66 86 64 88 / 30 40 0 20 Blairsville 60 80 55 82 / 50 50 5 20 Cartersville 63 85 59 88 / 50 40 0 20 Columbus 65 90 65 91 / 10 20 5 10 Gainesville 65 85 62 86 / 30 40 0 20 Macon 63 92 63 93 / 10 20 5 10 Rome 64 85 60 89 / 50 40 0 20 Peachtree City 63 87 62 90 / 20 30 5 20 Vidalia 65 92 67 93 / 20 20 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Vaughn LONG TERM....NListemaa AVIATION...Vaughn
Hazardous weather outlook, May 3, 11:49 AM EDT, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1149 AM EDT Tue May 3 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041400- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1149 AM EDT Tue May 3 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated thunderstorms are possible on today with gusty winds, lightning, and brief periods of heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated thunderstorms are possible on Wednesday and Thursday and will become more numerous on Friday as a storm system moves through. Isolated storms may linger on Saturday and Sunday. Potential hazards with any storms that develop include gusty winds, lightning, and brief periods of heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, May 3, 3:25 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT Tue May 3 2022
GAZ112-113-032015-
Toombs GA-Montgomery GA-
325 PM EDT Tue May 3 2022
...A strong thunderstorm will impact portions of central Toombs and
southeastern Montgomery Counties through 415 PM EDT...
At 325 PM EDT, a strong thunderstorm was near Center, or 7 miles
southwest of Lyons, moving east at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lyons, Vidalia, Uvalda, Higgston, Santa Claus, Alston, Center, Toombs
Central, Ohoopee, New Branch, Ponderosa, South Thompson, Rock
Springs, Cedar Crossing and Johnson Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3205 8252 3222 8246 3221 8221 3194 8228
TIME...MOT...LOC 1925Z 284DEG 11KT 3213 8243
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:03 PM EDT | Special Weather Statement | FFC | Bibb | 27 min |
| May 2, 8:05 PM EDT | Special Weather Statement | FFC | Cobb | 25 min |
| May 2, 9:17 PM EDT | Special Weather Statement | FFC | Jasper | 28 min |
| May 3, 3:25 PM EDT | Special Weather Statement | FFC | Toombs | 50 min |
| May 3, 3:52 PM EDT | Special Weather Statement | FFC | Telfair | 23 min |
| May 3, 4:27 PM EDT | Special Weather Statement | FFC | Wheeler | 33 min |
| May 3, 4:32 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Montgomery, Treutlen, Wheeler | 43 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.